Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 153, NWS Cheyenne, WY

September 29, 2014Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 29, 2014, 5:30 PM MDT for Morrill County, Nebraska. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2014, 5:30 PM MDT (23:30 UTC)
Expired
Sep 29, 2014, 6:00 PM MDT
In force
30 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Morrill County, NE

The radar

The North Platte radar (KLNX), 178 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 5:45 PM MDTHAIL 1.513 S Alliance, NEHAIL REPORTED TO BE JUST SMALLER THAN GOLF BALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 29, 2:01 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WUUS55 KCYS 292330
SVRCYS
NEC123-300000-
/O.NEW.KCYS.SV.W.0153.140929T2330Z-140930T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
530 PM MDT MON SEP 29 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 600 PM MDT

* AT 526 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES SOUTH OF
  ALLIANCE AIRPORT...AND MOVING NORTHWEST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN MORRILL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4170 10272 4193 10297 4200 10269 4197 10266
      4180 10266 4174 10265
TIME...MOT...LOC 2330Z 142DEG 21KT 4183 10270

HAIL...1.00IN
WIND...60MPH

$$

JAMSKI
3 follow-up statements
869 
WWUS55 KCYS 292345
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT MON SEP 29 2014

NEC123-300000-
/O.CON.KCYS.SV.W.0153.000000T0000Z-140930T0000Z/
MORRILL NE-
545 PM MDT MON SEP 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MORRILL COUNTY UNTIL 600 PM MDT...

AT 542 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
ALLIANCE AIRPORT...AND MOVING NORTHWEST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN MORRILL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4187 10266 4184 10273 4181 10284 4193 10297
      4200 10269 4197 10266
TIME...MOT...LOC 2345Z 142DEG 21KT 4190 10277

HAIL...1.00IN
WIND...60MPH

$$

JAMSKI
643 
WWUS55 KCYS 292349
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
549 PM MDT MON SEP 29 2014

NEC123-300000-
/O.CON.KCYS.SV.W.0153.000000T0000Z-140930T0000Z/
MORRILL NE-
549 PM MDT MON SEP 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MORRILL COUNTY UNTIL 600 PM MDT...

AT 545 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
ALLIANCE AIRPORT...AND MOVING NORTHWEST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...STORM SPOTTER 13 MILES SOUTH OF ALLIANCE REPORTED PING PONG 
BALL SIZE HAIL AT 545 PM.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN MORRILL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4187 10266 4184 10273 4181 10284 4193 10297
      4200 10269 4197 10266
TIME...MOT...LOC 2348Z 142DEG 21KT 4191 10279

HAIL...1.50IN
WIND...60MPH

$$

JAMSKI
016 
WWUS55 KCYS 292357
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
557 PM MDT MON SEP 29 2014

NEC123-300007-
/O.EXP.KCYS.SV.W.0153.000000T0000Z-140930T0000Z/
MORRILL NE-
557 PM MDT MON SEP 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORRILL COUNTY
WILL EXPIRE AT 600 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE 
STILL LIKELY WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4187 10266 4184 10273 4181 10284 4193 10297
      4200 10269 4197 10266
TIME...MOT...LOC 2357Z 142DEG 21KT 4195 10283

$$

JAMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:17 PM MDT, 2 hours 13 minutes earlier.

Area forecast discussion, Sep 29, 3:17 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT MON SEP 29 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 315 PM MDT MON SEP 29 2014

CONVECTIVE LINE WAS ALREADY DEVELOPING THIS AFTERNOON EXTENDING
FROM ROCK RIVER SSE TOWARDS THE DENVER METRO AREA. ATMOSPHERIC
DESTABILIZATION ALBEIT WEAK HAS BEEN UNDERWAY BEHIND THE MORNING
CONVECTION AND AHEAD OF THIS SECONDARY CONVECTIVE LINE. ALTHOUGH
LINGERING CLOUD COVER HAS INHIBITED IT SOME. 21Z SFC ANALYSIS PLACED
THE 1003MB LOW SOUTH OF PUEBLO WITH PRESSURE FALLS TO THE NORTH
ALONG THE I25 CORRIDOR TOWARDS DENVER. LATEST SPC MESOANALYSIS SHOWED
1000 J/KG OF SBCAPE NOSING INTO THE SRN NEBRASKA PANHANDLE AS A BAND
OF 40-50 KNOTS OF DEEP LAYER SHEAR APPROACHED FROM THE SOUTHWEST.
INCREASINGLY FAVORABLE DEEP LAYER SHEAR WERE ASSOCIATED WITH A
POWERFUL LOW PRESSURE AREA THAT SATELLITE PIX SHOWED WAS LIFTING
NORTHEAST FROM THE FOUR CORNERS AREA. THIS FTR WILL LIFT INTO
COLORADO BY 6 PM BEFORE CLOSING OFF NR THE WY/NE STATELINE BY
MIDNIGHT. THE AFOREMENTIONED SFC LOW NOW LOCATED NR PUEBLO WILL LIFT
NORTH INTO THE WRN NEBRASKA PANHANDLE THIS EVENING AND DEEPEN TO
993MB BY TUESDAY MORNING. AS IT DOES SO...LLVL SOUTHEAST FLOW
COMBINED WITH AN APPROACHING MID/UPPER-LEVEL SPEED MAX TO DRAW A
FAVORABLY SHEARED ENVIRONMENT...ESPECIALLY THROUGH THE EARLY THIS
EVENING. LATEST HRRR HAS DONE WELL WITH CONVECTIVE INITIATION SO FAR
AND SUGGESTS THE SEVERE POTENTIAL TO BE GREATEST WHILE STORM MODES
ARE DISCRETE...WITH EVEN A FEW ROTATING UPDRAFTS CONTAINING LARGE
HAIL...DAMAGING WINDS AND EVEN AN ISOLATED TORNADO POSSIBLE. THIS
WILL ESPECIALLY BE THE CASE FROM EASTERN LARAMIE COUNTY EAST TO
SIDNEY. BY EARLY/MID-EVENING SEVERE POTENTIAL WILL DROP OFF QUICKLY
AS CONVECTION BECOMES A MORE HOMOGENEOUS AREA OF MODERATE TO LOCALLY
HEAVY RAINFALL...WHICH WILL CONTINUE INTO TUESDAY MORNING. MANY OF
THESE AREAS OVR THE WRN NEBRASKA PANHANDLE RECEIVED 1-2 INCHES THIS
MORNING AND WITH ANOTHER AT LEAST 1-2 INCHES ON ITS WAY OVERNIGHT.
THE FLOOD WATCH FOR THE WRN NEBRASKA PANHANDLE WILL CONTINUE TO BE
WARRANTED TONIGHT. THE OTHER CONCERN ASSOCIATED WITH THIS DEEPENING
LOW PRESSURE AREA IS ITS IMPACT ON WINDS. SW/NE ORIENTED GRADIENTS
TIGHTEN SIGNIFICANTLY AFTER MIDNIGHT CONTINUING THRU TUESDAY
MORNING. ALTHOUGH A MARGINAL EVENT...THIS PUTS THE WIND PRONE AREAS
IN SE WYOMING UNDER THE GUN. EVEN THOUGH KCAG-KCPR GRADIENTS ARE A
BIT MARGINAL...H7 PROGS CONTINUE TO POINT TO THE POTENTIAL FOR A
HIGH WIND SET-UP EARLY TUESDAY. WILL KEEP THE HIGH WIND WARNING
GOING AS INHERITED.

WRAPAROUND MOISTURE WILL CONTINUE FOR A TIME NR THE PINE RIDGE
TUESDAY MORNING...BEFORE FINALLY LIFTING NORTHEAST BY MIDDAY. FLOW
WILL WESTERLY FOR TUESDAY...BUT THE CWFA WILL STILL BE INFLUENCED BY
THE LONGWAVE TROF OVER THE ROCKIES. A FEW SHOWERS AND ISOLATED
THUNDERSTORMS WILL STILL BE POSSIBLE...ESPECIALLY WEST OF THE
LARAMIE RANGE...ALTHOUGH COVERAGE WILL BE LESS.

THE NEXT FAST MOVING SHORTWAVE TROUGH WILL DIVE SOUTHEAST THRU THE
CWFA FOR WEDNESDAY. THIS WILL PROVIDE ANOTHER CHANCE FOR SHOWERS AND
THUNDERSTORMS...ESPECIALLY OVR THE SOUTHEAST WYOMING MOUNTAINS AND
ADJACENT VALLEYS AND PLAINS. TEMPERATURES WILL WARM SLIGHTLY ON
TUESDAY...BACK INTO THE 60S MOST LOCATIONS WITH ANOTHER COOL DOWN
INTO THE 50S ANTICIPATED FOR WEDNESDAY.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 315 PM MDT MON SEP 29 2014

PRETTY QUIET EXTENDED PERIOD WITH PERSISTENT DRY NORTHWESTERLY FLOW
ALOFT IN PLACE.  SHORTWAVE WILL MOVE SOUTHEASTWARD FROM EASTERN
MONTANA INTO THE DAKOTAS DURING THE DAY ON THURS.  NO PRECIP IS
EXPECTED WITH THIS FEATURE AS IT WELL TO THE NORTHEAST. TEMPS WILL
BE SLIGHTLY BELOW NORMAL ON THURS WITH 700MB TEMPS AROUND 0C.  A
WARMING TREND WILL BEGIN ON FRI AND THEN CONTINUE INTO THE WEEKEND
WITH 700MB TEMPS RISING TO 5-10C.  ALTHOUGH THE STRONGEST FLOW ALOFT
IS OVER WESTERN SOUTH DAKOTA ON THURS THROUGH SUN...IT WILL STILL BE
BREEZY DURING THE AFTERNOONS ESPECIALLY ACROSS SOUTHEAST WY WITH
GOOD MIXING IN PLACE.  EXPECT WEST TO NORTHWEST WIND GUSTS TO 25-30
KTS ON MOST AFTNS.  PRECIP CHANCES AND CLOUD COVER WILL BE VERY
LIMITED THROUGH THE PERIOD WITH GENERAL RIDGING OVER THE
INTERMOUNTAIN WEST AND A LACK OF MOISTURE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING)
ISSUED AT 1153 AM MDT MON SEP 29 2014

GOING TO GET A BREAK FROM THE RAIN AND LOWER CIGS THROUGH THE
EARLY AFTERNOON. WIDESPREAD MODERATE RAIN WITH EMBEDDED TSTMS IS
EXPECTED TO DEVELOP AT LAR AND CYS AROUND 21Z AND THEN SPREAD
NORTH AND EAST INTO THE NEBRASKA PANHANDLE DURING THE EARLY
EVENING. SINCE RAIN WILL LIKELY BE MODERATE TO HEAVY...WENT WITH
PREVAILING IFR CONDITIONS DURING THE EARLY EVENING OVER THE PLAINS
SITES. RAIN WILL LIKELY LINGER OVER THE NORTHERN PANHANDLE THROUGH
TUES MORNING. SOUTHEAST WINDS WILL BE GUSTY OVER THE PANHANDLE
THROUGH THE AFTN. A COLD FRONT WILL SWING ACROSS THE REGION AFTER
06Z WITH WINDS SWITCHING TO WEST AND SOUTHWEST. IT WILL BE WINDY
AFTER THE FRONTAL PASSAGE WITH GUSTS TO 30-35 KTS THROUGH THE
REMAINDER OF THE TAF PERIOD...ESPECIALLY OVER SOUTHEAST WY.

&&

.FIRE WEATHER...
ISSUED AT 315 PM MDT MON SEP 29 2014

A STRONG AREA OF LOW PRESSURE WILL LIFT NORTHEAST FROM THE FOUR
CORNERS INTO THE DISTRICTS THROUGH TONIGHT. THIS SYSTEM WILL BE
BRING WIDESPREAD WETTING RAINS TO A LARGE PART OF THE
DISTRICT...ESPECIALLY EAST OF THE LARAMIE RANGE. SOME AREAS IN THE
WESTERN NEBRASKA PANHANDLE PICKED UP 1-2 INCHES OF RAIN THIS
MORNING AND ARE IN LINE FOR ANOTHER 1-2 INCHES...PERHAPS LOCALLY
HIGHER TONIGHT AND EARLY TUESDAY. A FLOOD WATCH HAS BEEN ISSUED
FOR THE WESTERN NEBRASKA PANHANDLE THROUGH NOON TUESDAY. WIND
PRONE AREAS WEST OF THE LARAMIE RANGE WILL BECOME VERY WINDY LATE
TONIGHT AND EARLY TUESDAY...WHERE A HIGH WIND WARNING IS IN
EFFECT. THE COOL AND UNSETTLED WEATHER WILL CONTINUE TUESDAY AND
WEDNESDAY...THOUGH COVERAGE AND INTENSITY WILL BE LIGHTER.
TEMPERATURES WILL BEGIN WARMING UP FOR THE END OF THE WEEK AND
UPCOMING WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO NOON MDT TUESDAY FOR
     WYZ106-110-116-117.

NE...FLOOD WATCH THROUGH TUESDAY MORNING FOR NEZ002-003-019>021-054-
     055-095-096.

&&

SHORT TERM...HAHN
LONG TERM...FINCH
AVIATION...FINCH
FIRE WEATHER...HAHN
Hazardous weather outlook, Sep 29, 2:21 PM MDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT MON SEP 29 2014

NEZ002-003-019>021-054-055-095-096-WYZ117>119-302030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
221 PM MDT MON SEP 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER WAVE OF SHOWERS AND THUNDERSTORMS WILL REDEVELOP AND MOVE
ACROSS EXTREME SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THIS
AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE...
ESPECIALLY FROM CHEYENNE EAST TO THE SOUTHERN NEBRASKA PANHANDLE.
LARGE HAIL...DAMAGING WINDS...AND EVEN AN ISOLATED TORNADO ARE THE
PRIMARY HAZARDS AS THIS STORM SYSTEM MOVES INTO THE GREAT PLAINS
TONIGHT. A TORNADO WATCH IS IN EFFECT THROUGH 9 PM. OTHERWISE...
VERY HEAVY RAINFALL IS EXPECTED ACROSS ALL PANHANDLE LOCATIONS
THROUGH TONIGHT...WHERE A FLOOD WATCH IS IN EFFECT FROM 3 PM TODAY
THROUGH NOON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY AS AN UPPER
LEVEL DISTURBANCES MOVES ACROSS THE REGION AND INTO THE GREAT
PLAINS. OTHERWISE...A GRADUAL DRYING TREND IS EXPECTED THROUGH
LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM CHEYENNE EAST INTO THE
SOUTHERN NEBRASKA PANHANDLE THROUGH EARLY EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101>116-302030-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-
221 PM MDT MON SEP 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS OR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL REDEVELOP
THIS AFTERNOON AS A POWERFUL STORM SYSTEM MOVES ACROSS THE ROCKY
MOUNTAINS AND STALLS ACROSS THE HIGH PLAINS TONIGHT. STRONG
THUNDERSTORMS CONTAINING SMALL HAIL...VERY HEAVY RAIN...AND STRONG
WINDS WILL BE POSSIBLE EAST OF THE LARAMIE RANGE THIS AFTERNOON
AND THIS EVENING.

LIGHT SNOW IS EXPECTED ACROSS THE SNOWY AND SIERRA MADRE RANGES
TODAY WITH LIGHT SNOW ACCUMULATIONS POSSIBLE ABOVE 8500 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WARNING IS IN EFFECT FOR THE WIND PRONE AREAS OF
SOUTHEAST WYOMING EARLY TUESDAY MORNING THROUGH NOON. GUSTS UP TO 65
MPH ARE POSSIBLE ACROSS THE AREAS WITH GUSTS AROUND 50 MPH
POSSIBLE ELSEWHERE.

LIGHT SNOW WILL CONTINUE OVER THE MOUNTAINS LATE TUESDAY AND INTO
WEDNESDAY WITH ADDITIONAL LIGHT ACCUMULATIONS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Sep 29, 4:21 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT MON SEP 29 2014

NEZ055-292245-
CHEYENNE NE-
421 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY
UNTIL 445 PM MDT...

AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LODGEPOLE...OR 15 MILES
SOUTHEAST OF SIDNEY...MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
LODGEPOLE AROUND 430 PM MDT.
SUNOL AND COLTON AROUND 440 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 62 AND
77.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4100 10282 4122 10299 4129 10262 4101 10261
TIME...MOT...LOC 2221Z 161DEG 24KT 4105 10271

JAMSKI
Special weather statement, Sep 29, 4:46 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT MON SEP 29 2014

NEZ021-055-292315-
CHEYENNE NE-MORRILL NE-
446 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRILL AND
NORTHEASTERN CHEYENNE COUNTIES UNTIL 515 PM MDT...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF SUNOL...OR 15 MILES
NORTHEAST OF SIDNEY...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL NORTHEASTERN CHEYENNE COUNTY THROUGH 515 PM MDT
RURAL SOUTHEASTERN MORRILL COUNTY THROUGH 515 PM MDT

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4119 10262 4113 10280 4147 10294 4149 10263
TIME...MOT...LOC 2247Z 172DEG 26KT 4126 10272

JAMSKI
Special weather statement, Sep 29, 5:10 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT MON SEP 29 2014

NEZ021-292345-
MORRILL NE-
510 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORRILL COUNTY UNTIL
545 PM MDT...

AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF LISCO...OR 31 MILES SOUTHEAST
OF ALLIANCE...MOVING NORTH NORTHWEST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL EASTERN MORRILL COUNTY THROUGH 545 PM MDT
RURAL NORTHEASTERN MORRILL COUNTY THROUGH 545 PM MDT

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4159 10265 4182 10292 4200 10270 4196 10266
      4177 10267 4174 10263 4160 10263
TIME...MOT...LOC 2309Z 147DEG 24KT 4171 10262

JAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 11:12 AM MDTFlood WatchCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more16 hr
Sep 29, 4:21 PM MDTSpecial Weather StatementCYSCheyenne24 min
Sep 29, 4:46 PM MDTSpecial Weather StatementCYSCheyenne29 min
Sep 29, 5:10 PM MDTSpecial Weather StatementCYSMorrill35 min
Sep 29, 5:39 PM MDTSpecial Weather StatementCYSKimball36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.